PEG tube pain; any suggestions or ideas? - AgingCare.com

PEG tube pain; any suggestions or ideas?

Follow
Share

My 71 y/o dad has been out of the hospital now for a little over a week. Pre existing conditions are strokes, COPD, hypothyroidism and he’s on blood thinner. Went from 160 lbs to 117 lbs and he’s 5’11”. He had a PEG Tube placement over his hospital stay. He’s been home now for about a week and things have been going well with the PEG Tube. Home Health Nursing has been out to help and check him twice already. Last nite a couple hours after our meeting with that nurse, he ate a little ice cream. He tried to fall asleep in his recliner (he can’t lay flat on a bed) but he never fell asleep. This was due to severe throbbing pain around the site of the PEG Tube.


There is no external bleeding and the Tylenol took the pain away for about 45 minutes at around 2:30 am. Then the pain came back. He was recommended to go to the ER to get X-rays/CT Scans. He agreed to go and is now saying he took more Tylenol just now and wants to wait an hour to see if the Tylenol helps. He is aware that the Tylenol will only MASK the pain, but he still wants to do this. I’ll be calling him from work (my mom is home with him) in about 45 minutes to see if things have improved or if he’s going to go to the ER as recommended. Does anyone have any ideas on what could have caused this sudden pain? Could it have been the ice cream? He hasn’t eaten a whole lot orally just yet since the PEG Tube placement. Again he’s on blood thinners and DID have complications with heavy bleeding after the procedure as he was on Plavix while they did it. But they did get it stopped at that time and determined there was no hematoma present. Any suggestions or ideas are greatly appreciated. Thank you!

5

Answers

Show:
Be careful with too much Tylenol. It will cause liver damage. Check to see if the tube insert has an infection.
Helpful Answer (0)
Reply to Llamalover47
Report

How much Tylenol? An overdose can cause complete, irreversable liver failure and he probably will not qualify for transplant
Helpful Answer (0)
Reply to MACinCT
Report

Oh shoot. i thought your post said 1 hour old. I'm still new here. Only been on a few times but plan on being on a lot more now. =0)
Helpful Answer (0)
Reply to KrazyKat
Report

Dear Mandolina,

My mom has been on a G-tube (same thing) for three years. She only takes meds and liquid nutrition. cant swallow at all,

I would take him to the ER if the pain persists.

You need to check the tube insertion site. is it inflamed or tender when you touch it or move the tube around.

This site needs to be cleaned on a daily basis with a wound cleaner. and have fresh dressings put on afterwards.

where is the site located.

my mothers is just above her belly button and her pants always push on it causing irritation and pain sometimes.

Tap on his stomach in a circular motion right around the tube site. place three fingers on his abdomen on the outside of the tube. press down a little firmly with your three fingers and then tap with your other hands two fingers right next to your three fingers (If you shows signs of pain that is more so then the pain hes having take him to the ER Immediately. There maybe complications with the peg on the inside of his stomach.
Helpful Answer (2)
Reply to KrazyKat
Report

Did your Dad go to the Emergency Dept. or did he stay home and continue taking Tylenol?  Please update as your post is 13 hours old.
Helpful Answer (1)
Reply to DeeAnna
Report

Related
Questions